Accidental Epi-Pen Injection

I just had a phone call from a student. She works at a school and had a student accidentally inject another student with an Epi-Pen. She wanted to know if that is a 911 situation.

 

First of all the Epi-Pen is normally safe for people to administer, that’s why we have them available. However epinephrine is a strong vasoconstrictor (makes blood vessels smaller) so we always inject into the thigh. Accidental injection into fingers, hands or feet may result in decrease or loss of blood flow to these areas. Treatment may be required to address loss of blood flow in the affected area. The patient should be advised to go immediately to the nearest emergency room and to inform the health care professional in the emergency room of the location of the accidental injection. As we always teach in our courses IF IN DOUBT, CALL 911. Here is a link to some other Epi-Pen related questions

This entry was posted in First Aid Articles and tagged , , , , . Bookmark the permalink.